MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 12IN 4-0 S/A M-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 12IN 4-0 S/A M-2; SUTURE, ABSORBABLE, NATURAL
Catalog Number 752G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot laz619, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The photo upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used on a skin lesion.During the procedure, after passing through the patients skin approximately three times, the needle broke.The doctor was able to extract both ends of the needle and no impact on patient.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/15/2020.Additional h-3 summary: an open box with eleven unopened samples were received for evaluation.The complaint sample was not received for evaluation.During the visual inspection, no defects were found on the packages.The swage and attachment area were noted to be as expected.No needles breakage were observed.The sutures were examined along of the strands and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.Per the conditions of the samples received, no performance breakage needle were found.Two pictures were returned for analysis.Upon visual inspection of the pictures, a broken needle could be observed, and no conclusion could be reach on how this happen as the sample was not returned for analysis.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.

Brand Name
GUT CHR UD 12IN 4-0 S/A M-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9473344
Report Number2210968-2019-90935
Device Sequence Number2593078
Product Code GAL
UDI-Device Identifier10705031009912
UDI-Public10705031009912
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number752G
Device Lot NumberLAZ619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/15/2020
Patient Sequence Number1